Alert archive / Nebraska / Wind Advisories in 2009

Wind Advisory 17, NWS North Platte, NE

May 12, 200926 counties in Nebraska

NWS North Platte, NE issued this wind advisory at May 12, 2009, 2:09 PM MDT for 26 counties in Nebraska. It took effect at May 13, 2009, 9:00 AM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 12, 2009, 2:09 PM MDT (20:09 UTC)
In effect from
May 13, 2009, 9:00 AM MDT
Expired
May 13, 2009, 7:00 PM MDT
In force
10 hr
Issued by
NWS North Platte, NE
All 26 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2009-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2009-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
584 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLBF 122009
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
309 PM CDT TUE MAY 12 2009

...STRONG NORTHWEST WINDS TO DEVELOP ACROSS WESTERN AND NORTH
CENTRAL NEBRASKA WEDNESDAY...

.STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT ON
WEDNESDAY. WINDS WILL INCREASE DURING THE MORNING AND RANGE FROM
25 TO 35 MPH WITH GUSTS TO 45 MPH DURING THE AFTERNOON. WINDS ARE
EXPECTED TO QUICKLY DIMINISH WITH THE APPROACH OF SUNSET.

NEZ004-005-022>024-035-056-057-094-130900-
/O.NEW.KLBF.WI.Y.0017.090513T1500Z-090514T0000Z/
SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-ARTHUR-DEUEL-KEITH-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
OSHKOSH...HYANNIS...MULLEN...ARTHUR...CHAPPELL...BIG SPRINGS...
OGALLALA...CODY...MERRIMAN...KILGORE
309 PM CDT TUE MAY 12 2009 /209 PM MDT TUE MAY 12 2009/

...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT
/6 PM MDT/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM
CDT /6 PM MDT/ WEDNESDAY. 

STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT WEDNESDAY MORNING.
WINDS WILL INCREASE BY LATE MORNING TO 25 TO 35 MPH WITH GUSTS TO
45 MPH WHICH WILL PERSIST THROUGH THE AFTERNOON. WINDS ARE
EXPECTED TO QUICKLY DIMINISH WITH THE APPROACH OF SUNSET..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ006>010-025>029-036>038-059-130900-
/O.NEW.KLBF.WI.Y.0017.090513T1800Z-090514T0100Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-GARFIELD-
WHEELER-MCPHERSON-LOGAN-CUSTER-LINCOLN-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...TRYON...STAPLETON...BROKEN BOW...NORTH PLATTE
309 PM CDT TUE MAY 12 2009

...WIND ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT WEDNESDAY. 

STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT ON
WEDNESDAY. WINDS WILL INCREASE DURING THE MORNING AND RANGE FROM
25 TO 35 MPH WITH GUSTS TO 45 MPH DURING THE AFTERNOON. WINDS ARE
EXPECTED TO QUICKLY DIMINISH WITH THE APPROACH OF SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KAR
3 follow-up statements
000 
WWUS73 KLBF 130855
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
355 AM CDT WED MAY 13 2009

...STRONG NORTHWEST WINDS TO DEVELOP ACROSS WESTERN AND NORTH
CENTRAL NEBRASKA TODAY...

.STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT TODAY.
WINDS WILL INCREASE DURING THE MORNING AND RANGE FROM 25 TO 35 MPH
WITH GUSTS TO 45 MPH DURING THE AFTERNOON. WINDS ARE EXPECTED TO
QUICKLY DIMINISH WITH THE APPROACH OF SUNSET.

NEZ004-005-022>024-035-056-057-094-132100-
/O.CON.KLBF.WI.Y.0017.090513T1500Z-090514T0000Z/
SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-ARTHUR-DEUEL-KEITH-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
OSHKOSH...HYANNIS...MULLEN...ARTHUR...CHAPPELL...BIG SPRINGS...
OGALLALA...CODY...MERRIMAN...KILGORE
355 AM CDT WED MAY 13 2009 /255 AM MDT WED MAY 13 2009/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. 

STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT TODAY. WINDS
WILL INCREASE BY LATE MORNING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH
WHICH WILL PERSIST THROUGH THE AFTERNOON. WINDS ARE EXPECTED TO
QUICKLY DIMINISH WITH THE APPROACH OF SUNSET..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ006>010-025>029-036>038-059-132100-
/O.CON.KLBF.WI.Y.0017.090513T1800Z-090514T0100Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-GARFIELD-
WHEELER-MCPHERSON-LOGAN-CUSTER-LINCOLN-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...TRYON...STAPLETON...BROKEN BOW...NORTH PLATTE
355 AM CDT WED MAY 13 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING. 

STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT TODAY.
WINDS WILL INCREASE DURING THE MORNING AND RANGE FROM 25 TO 35 MPH
WITH GUSTS TO 45 MPH DURING THE AFTERNOON. WINDS ARE EXPECTED TO
QUICKLY DIMINISH WITH THE APPROACH OF SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS73 KLBF 131908
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
208 PM CDT WED MAY 13 2009

...STRONG NORTHWEST WINDS ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA THIS AFTERNOON...

.STRONG NORTHWEST WINDS WILL RANGE FROM 25 TO 35 MPH WITH GUSTS
TO 45 MPH DURING THE AFTERNOON. WINDS ARE EXPECTED TO QUICKLY
DIMINISH WITH THE APPROACH OF SUNSET.

NEZ058-069>071-140100-
/O.EXA.KLBF.WI.Y.0017.000000T0000Z-090514T0100Z/
PERKINS-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...GRANT...IMPERIAL...HAYES CENTER...
CURTIS...EUSTIS
208 PM CDT WED MAY 13 2009 /108 PM MDT WED MAY 13 2009/

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING. 

STRONG NORTHWEST WINDS HAVE DEVELOPED BEHIND A COLD FRONT TODAY.
WINDS WILL CONTINUE FROM THE NORTHWEST FROM 25 TO 35 MPH WITH
GUSTS TO 45 MPH DURING THE AFTERNOON. WINDS ARE EXPECTED TO
QUICKLY DIMINISH WITH THE APPROACH OF SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ004-005-022>024-035-056-057-094-140100-
/O.EXT.KLBF.WI.Y.0017.000000T0000Z-090514T0100Z/
SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-ARTHUR-DEUEL-KEITH-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
OSHKOSH...HYANNIS...MULLEN...ARTHUR...CHAPPELL...BIG SPRINGS...
OGALLALA...CODY...MERRIMAN...KILGORE
208 PM CDT WED MAY 13 2009 /108 PM MDT WED MAY 13 2009/

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING. 

STRONG NORTHWEST WINDS HAVE DEVELOPED BEHIND A COLD FRONT TODAY.
WINDS WILL CONTINUE FROM THE NORTHWEST FROM 25 TO 35 MPH WITH
GUSTS TO 45 MPH DURING THE AFTERNOON. WINDS ARE EXPECTED TO
QUICKLY DIMINISH WITH THE APPROACH OF SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ006>010-025>029-036>038-059-140100-
/O.CON.KLBF.WI.Y.0017.000000T0000Z-090514T0100Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-GARFIELD-
WHEELER-MCPHERSON-LOGAN-CUSTER-LINCOLN-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...TRYON...STAPLETON...BROKEN BOW...NORTH PLATTE
208 PM CDT WED MAY 13 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

STRONG NORTHWEST WINDS HAVE DEVELOPED BEHIND A COLD FRONT TODAY.
WINDS WILL CONTINUE FROM THE NORTHWEST FROM 25 TO 35 MPH WITH
GUSTS TO 45 MPH DURING THE AFTERNOON. WINDS ARE EXPECTED TO
QUICKLY DIMINISH WITH THE APPROACH OF SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MASEK
000 
WWUS73 KLBF 132029
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
329 PM CDT WED MAY 13 2009

...STRONG NORTHWEST WINDS ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA THIS EVENING WILL GIVE WAY TO AREAS OF FROST...

.STRONG NORTHWEST WINDS WILL RANGE FROM 25 TO 35 MPH WITH GUSTS
TO 45 MPH DURING THE EVENING. WINDS ARE EXPECTED TO QUICKLY
DIMINISH WITH THE APPROACH OF SUNSET. AS WINDS DIMINISH
TONIGHT...COLD HIGH PRESSURE WILL BUILD INTO THE REGION AND ALLOW
TEMPERATURES TO FALL INTO THE LOWER 30S ACROSS WESTERN NEBRASKA.
WIDESPREAD FROST IS POSSIBLE ACROSS MUCH OF WESTERN NEBRASKA.

NEZ004-022>024-035-036-056-057-059-094-140430-
/O.NEW.KLBF.FR.Y.0001.090514T0600Z-090514T1300Z/
/O.CON.KLBF.WI.Y.0017.000000T0000Z-090514T0100Z/
SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-DEUEL-KEITH-LINCOLN-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...MULLEN...ARTHUR...TRYON...CHAPPELL...BIG SPRINGS...
OGALLALA...NORTH PLATTE...CODY...MERRIMAN...KILGORE
329 PM CDT WED MAY 13 2009 /229 PM MDT WED MAY 13 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...
...FROST ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 8 AM
CDT /7 AM MDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO
8 AM CDT /7 AM MDT/ THURSDAY. A WIND ADVISORY REMAINS IN EFFECT
UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. 

STRONG NORTHWEST WINDS HAVE DEVELOPED BEHIND A COLD FRONT TODAY.
WINDS WILL CONTINUE FROM THE NORTHWEST FROM 25 TO 35 MPH WITH
GUSTS TO 45 MPH DURING THE AFTERNOON. WINDS ARE EXPECTED TO
QUICKLY DIMINISH WITH THE APPROACH OF SUNSET.

COLD HIGH PRESSURE WILL BUILD ACROSS THE AREA TONIGHT. FORECAST
LOWS TONIGHT WILL RANGE FROM AROUND 30 IN NORTHWEST NEBRASKA TO
AROUND THE FREEZING MARK IN THE CENTRAL SANDHILLS AND PLATTE RIVER
VALLEY. TEMPERATURES THIS COLD CAN PRODUCE WIDESPREAD FROST. WHILE
A HARD FREEZE IS NOT EXPECTED AT THIS TIME...UNCOVERED SENSITIVE
OUTDOOR VEGETATION MAYBE DAMAGED FROM TEMPERATURES THIS COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

NEZ005>010-025>029-037-038-058-069>071-140100-
/O.CON.KLBF.WI.Y.0017.000000T0000Z-090514T0100Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-
GARFIELD-WHEELER-LOGAN-CUSTER-PERKINS-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR...
BURWELL...BARTLETT...STAPLETON...BROKEN BOW...GRANT...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS
329 PM CDT WED MAY 13 2009 /229 PM MDT WED MAY 13 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING. 

STRONG NORTHWEST WINDS HAVE DEVELOPED BEHIND A COLD FRONT TODAY.
WINDS WILL CONTINUE FROM THE NORTHWEST FROM 25 TO 35 MPH WITH
GUSTS TO 45 MPH DURING THE AFTERNOON. WINDS ARE EXPECTED TO
QUICKLY DIMINISH WITH THE APPROACH OF SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MASEK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at May 12, 2:42 AM MDT, 11 hours 27 minutes earlier.

Area forecast discussion, May 12, 2:42 AM MDT, 11 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
342 AM CDT TUE MAY 12 2009

.DISCUSSION...
PERSISTANT MODERATELY FAST ZONAL FLOW OVER MUCH OF WESTERN CONUS BUT
SYSTEM ARRIVING TO THE PAC NW WILL BRING TO THAT OVER THE NEXT 36 TO
48 HOURS. WATER VAPOR SHOWING JET STREAK MOVING ACROSS UTAH/WY
ROCKIES AND U/A ANALYSIS SHOWING SUBTLE H7 WAVE MOVING OVER CO
ROCKIES THOUGH HARD TO PICK OUT IN WATER VAPOR ATTM. WARM AIR AHEAD
OF THIS TROF LOOKS TO BE PUSHING INTO HIGH PLAINS WITH INCREASE IN
LAPSE RATES LEADING TO CONVECTIVE DEVELOPMENT FROM WESTERN KS/NEB
BACK TO FRONT RANGE. FIRST DILEMA WITH FCST WILL DECISION TO INCLUDE
SMALL POPS THIS MORING WITH 06Z NAM HINTING AT THIS A TREND THIS
MODEL RUN HAS BEEN DOING GOOD WITH LATELY FOR SOME REASON. WRF KF
DOES NOT DEVELOP ANYTHING THIS MORNING. GOES LOW CLOUD MONITOR
SHOWING STRATUS TRYING TO GET UP INTO CWA WITH BETTER PROGRESS SHOWN
PAST FEW HOURS SO DO THINK THINGS WILL BE FAIRLY CLOUDY THIS MORNING
AND RESIDUAL EFFECT ON TEMPS ACROSS THE EASTERN CWA STILL ON TRACK
AND MADE TWEAK TO FCST IN THAT DIRECTION. MAIN FOCUS WILL BE ON
CONVECTION LATER THIS AFTERNOON ON ILL DEFINED DRY LINE/TROF ACROSS
PANHANDLE. SHEAR AND LAPSE RATES WOULD TEND TO FAVOR SOME STORMS
MAKING SOME BIGGER HAIL OR WIND GUSTS FARTHER WEST. BUFKIT/CONRAD
EVEN HINTS AT ENOUGH INSTABILITY FOR SHORT LIVED SUPERCELL SO SEVERE
NOT OUT OF POSSIBILITY AT LEAST THROUGH EARLY EVENING ACROSS
NORTHERN CWA. FARTHER SOUTH NOT AS CLEAR...WITH BOUNDARY AND A
LITTLE BETTER MOISTURE DOWN HERE...BUT STRONGER FORCING FOR ASCENT
IS WELL TO THE NORTH. KEPT SMALL POPS TO COVER JUST IN CASE BUT
FEELING IS IT WILL REMAIN QUIET. PAC NW SYSTEM WILL PROGRESS INTO
DAKOTAS ON WED...PUSHING FRONT THROUGH CWA BY SUNRISE. THIS WILL
WIPE OUT MOISTURE AND BRING WIND ADV CRIT WINDS TO AT LEAST NORTHERN
CWA. TEMPERED FORECAST AS DID NOT WANT TO PUT OUT 3RD PERIOD ADV BUT
LOOKING FAIRLY GOOD THIS WILL HAPPEN. WINDS WILL QUICKLY DIE OFF
AFTER SUNSET AS HIGH BUILDS DOWN HIGH PLAINS INTO WESTERN NEB.
GUIDANCE GOING VERY COLD...FROST LIKELY POSSIBLE FREEZE
NUMBERS...BUT SFC HIGH SEEMS TO HAVE MORE OF A PACIFIC
ORIGIN...THOUGH COLD AIR TAP IS ON BEHIND NORTHERN PLAINS WAVE AND
THIS WILL LEAK INTO SFC HIGH. AGAIN TEMPERED THESE NUMBERS FOR A
BETTER LOOK NEXT FEW RUNS BUT HEADLINES FOR FROST MAY BE IN THE
WORKS THOUGH PLANTING BEHIND AND DO NOT THINK MANY CROPS HAVE MADE
IT UP THORUGH THE GROUND YET. ANOTHER BROAD TROF WILL WORK THROUGH
LATE WEEK ASSOC WITH LARGE NORTHERN LAT VORTEX AND COLD FRONT COMING
THROUGH THUR NITE WILL KEEP TEMPS ON THE BELOW NORMAL SIDE THROUGH
LATE WEEK/SAT AND LOWERED TEMPS. OTHERWISE FAIRLY QUIET AND NO BIG
CHANGES MADE.

&&

.AVIATION...
LOCALLY MVFR THIS MORNING WITH STRATUS INVADING FROM THE SOUTH.
CEILINGS AND VISIBILITY SHOULD BE NEAR VFR BY 15Z.

LATE THIS AFTERNOON THROUGH 06Z TONIGHT...ISOLATED
THUNDERSTORMS...SOME SEVERE...ARE EXPECTED TO DEVELOP ACROSS WRN
NEBRASKA. MOISTURE AND WIND FIELDS SUGGEST ISOLATED COVERAGE.

AFTER 06Z...AREAS OF STRATUS AND PERHAPS MVFR IS EXPECTED TO
REDEVELOP AHEAD OF A SOUTHWARD MOVING COLD FRONT.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

13/CDC
Hazardous weather outlook, May 12, 4:33 AM MDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
533 AM CDT TUE MAY 12 2009

NEZ004>010-022>029-035>038-056>059-069>071-094-131045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
533 AM CDT TUE MAY 12 2009 /433 AM MDT TUE MAY 12 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON
ACROSS WESTERN NEBRASKA. WINDS ALOFT WILL BE STRONG PRODUCING
STORMS CAPABLE OF LARGE HAIL AND WIND DAMAGE. THE STORMS ARE
EXPECTED TO DEVELOP AHEAD OF A COLD FRONT MOVING THROUGH THE PANHANDLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A WIND ADVISORY MAY BE REQUIRED WEDNESDAY FOR STRONG NORTHWEST
WINDS OVER 30 MPH.

A FROST ADVISORY MAY BE REQUIRED FOR NEAR OR SUBFREEZING
TEMPERATURES THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 5:53 PM MDTTornado WarningLBFGrant, Hooker37 min

Nearby

Wind Advisories in Nebraska, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.